Alert archive / Kansas / Flash Flood Warnings in 2006
Flash Flood Warning 1, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood warning at Jul 8, 2006, 4:34 AM CDT for Ellis County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2006, 4:34 AM CDT (09:34 UTC)
- Expired
- Jul 8, 2006, 10:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Ellis County, KS
The radar
The Dodge City radar (KDDC), 132 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 2059 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDDC 080940 FFWDDC KSC051-081530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 434 AM CDT SAT JUL 8 2006 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... ELLIS COUNTY IN CENTRAL KANSAS THIS INCLUDES THE CITIES OF... YOCEMENTO... ELLIS... ANTONINO... HAYS... * UNTIL 1030 AM CDT * AT 429 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. * THE STORMS PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF WESTERN AND NORTHERN ELLIS COUNTY. ADDITIONAL RAINFALL AMOUNTS OF AN ADDITIONAL TWO INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN DODGE CITY. LAT...LON 3870 9959 3870 9925 3912 9910 3912 9958 $$ JOHNSON
1 follow-up statement
000 WGUS73 KDDC 081234 FFSDDC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 730 AM CDT SAT JUL 8 2006 KSC051-081240- ELLIS KS- 730 AM CDT SAT JUL 8 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR ELLIS COUNTY... TORRENTIAL RAINS THAT FELL EARLY THIS MORNING NORTHWEST OF HAYS HAVE NOW ENDED. RADAR RAINFALL ESTIMATES IN THAT AREA WERE CLOSE TO 4 INCHES TOTAL DURING THE NIGHT. MORE RAINFALL IS EXPECTED TONIGHT. SOME COUNTY ROADS MAY STILL HAVE STANDING WATER AND POSSIBLY WASH OUTS. DRIVERS ARE URGED TO NOT DRIVE THROUGH RUNNING WATER ON THESE ROADS AS THERE MAY BE WASH OUTS WHICH ARE INVISIBLE TO THE DRIVER. LAT...LON 3870 9959 3870 9925 3912 9910 3912 9958 $$ JOHNSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 3:33 AM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 8, 3:33 AM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 333 AM CDT SAT JUL 8 2006 .DISCUSSION... DAYS 1-2... VERY WEAK WARM ADVECTION WAS RESULTING IN A FEW THUNDERSTORMS THIS MORNING MAINLY NORTH AND EAST OF DODGE CITY. THIS ACTIVITY SHOULD PERSIST INTO THE MORNING AND THEN TAPER OFF. A WIND SHIFT WILL PUSH SOUTH INTO WESTERN KANSAS THIS AFTERNOON AND THEN STALL OUT TONIGHT AND SUNDAY. WITH PLENTIFUL TROPICAL MOISTURE IN PLACE, THUNDERSTORMS WILL BE WIDESPREAD. THE SOUTHERN EDGE OF THE WESTERLIES WILL ALSO BE LOCATED OVER THE CENTRAL PLAINS. THE EFFECTIVE CONVERGENCE MAY SHIFT SOUTH BY SUNDAY NIGHT AND MONDAY WHICH COULD HELP SHUT OFF THE PRECIP SOONER THAN EXPECTED. THE WARF WARMS UP THE SFC DURING THE DAY TODAY INTO THE LOWER 90S WEST AND THIS IS REASONABLE AHEAD OF THE WIND SHIFT. SUNDAY SHOULD BE A LITTLE COOLER WITH MORE CLOUDS AND PRECIP AND THE LACK OF SOUTH WINDS. DAYS 3-7... UNABLE TO OFFER MUCH IN THE WAY OF IMPROVEMENT TO THE GOING FORECAST. THE LONGER RANGE MODELS AND ENSEMBLES CONTINUE TO SUPPORT THE PRESENT FORECAST AND REMAIN REASONABLY SIMILAR WITH THE LARGE SCALE FEATURES. NO CHANGES MADE. ONLY SOME MINOR COSMETIC CHANGES. && .PRELIMINARY POINT TEMPS/POPS... DDC 89 66 83 65 / 40 70 40 50 GCK 93 64 82 65 / 60 70 40 50 EHA 93 64 83 65 / 60 60 40 50 LBL 92 66 84 65 / 40 60 40 50 HYS 91 66 82 67 / 40 60 40 50 P28 91 66 85 66 / 40 60 40 50 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN24/08
Hazardous weather outlook, Jul 7, 5:00 AM CDT, 23 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 500 AM CDT FRI JUL 7 2006 KSZ030-031-043>046-061>066-074>081-084>090-081000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 500 AM CDT FRI JUL 7 2006 /400 AM MDT FRI JUL 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT. FINCH
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 6:02 PM CDT | Special Weather Statement | DDC | Grant | 43 min |
Nearby
Flash Flood Warnings in Kansas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.